Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 242, NWS St. Louis, MO

June 23, 2000Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 23, 2000, 3:32 PM CDT for Montgomery County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2000, 3:32 PM CDT (20:32 UTC)
Expired
Jun 23, 2000, 4:15 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Montgomery County, IL

The radar

The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WUUS53 KLSX 232032
SVRSTL
ILC135-232115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL ILLINOIS

* UNTIL 415 PM CDT

* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LITCHFIELD...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE PATH...
  LITCHFIELD
  TAYLOR SPRINGS
  HILLSBORO
  RAYMOND
  WITT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:55 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 23, 11:55 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 AM CDT FRI JUN 23 2000

UPDATED THE AFTERNOON FCST TO CONTINUE ISOLATED TSRA OVER ALL BUT
CENTRAL MISSOURI ZONES.  MSAS CONTINUES TO SHOW LI VALUES NEAR -8
OVER AREAS AFFECTED BY OUTFLOW FROM MORNING CONVECTION.  ALSO ADDED
MENTION OF HEAT INDEX NEAR 100 FOR STL METRO AREA BASED ON FCST
HIGHS NEAR 90 AND DEWPOINTS IN THE 70S.  ADDED MENTION OF HUMID TO
ALL ZONES.

N`O CHANGES TO LATER PERIODS...BUT THINKING ABOUT INCREASING POPS FOR
BOTH SATURDAY AND SUNDAY.

.STL...NONE

LENNING

In the hours before

Special weather statement, Jun 23, 11:45 AM CDT, 3 hours 47 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT FRI JUN 23 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS TONIGHT.  THE AREA IS
NORTH OF A LINE FROM MACON IN MACON COUNTY MISSOURI TO QUINCY IN
ADAMS COUNTY ILLINOIS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE UPPER MIDWEST THIS
EVENING AND MOVE SOUTHEASTWARD...POSSIBLY INTO MISSOURI AND
SOUTHWEST ILLINOIS.  A FEW OF THESE STORMS MAY BE SEVERE.  THE MAIN
THREAT WILL BE DAMAGING WINDS.

STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
DEVELOPMENTS FOR POSSIBLE SKYWARN ACTIVATION.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

LENNING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:49 PM CDTSevere Thunderstorm WarningLSXMacoupin41 min
Jun 23, 4:24 PM CDTSevere Thunderstorm WarningLSXAdams51 min
Jun 23, 5:21 PM CDTSevere Thunderstorm WarningLSXAdams, Pike39 min
Jun 23, 5:30 PM CDTSevere Thunderstorm WarningLSXBrown45 min
Jun 23, 6:01 PM CDTSevere Thunderstorm WarningLSXPike59 min
Jun 23, 6:58 PM CDTSevere Thunderstorm WarningLSXGreene, Macoupin, Montgomery47 min
Jun 23, 6:59 PM CDTSevere Thunderstorm WarningLSXPike46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.